MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56226
Medical Device Problem Codes Stretched (1601); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a flexor high-flex ansel guiding sheath stretched during an aortogram with runoff procedure (refer to this report).Additionally, an advance 14 lp low profile balloon catheter inflated with an unspecified mixture of saline to contrast, ruptured (refer to report reference number 1820334-2018-03188).According to the initial reporter, the flexor high-flex ansel guiding sheath was inserted in the common femoral artery, contralaterally and up-and-over.The advance 14 lp low profile balloon catheter was placed below the knee (bk) in the tibial vessel.It was reported, the balloon device was inflated in the patient's somewhat tortuous anatomy, and burst before reaching rated burst pressure.It is unknown whether the patient's anatomy was calcified, as the physician couldn't recall specifics of the incident when the area representative followed up in attempt to get more details.The ruptured advance 14 lp low profile balloon catheter was removed over an unspecified wire guide without issue, and replaced to successfully complete the procedure.As the procedure was finishing up, the physician experienced some difficulty removing the flexor high-flex ansel guiding sheath from the femoral artery.After removing the sheath in its entirety, the physician observed the sheath material to be "crimped and stretched".It was provided that the dilator was not re-inserted into the sheath prior to removal.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation.A review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one kcfw-6.0-35-70-rb-hfanl 1-hc was returned for investigation.Biomatter was present throughout the device.The sheath measured 70.3cm in length, which was within specification.Kinks were present at 8.7cm, 22.8cm, 24.8cm, 26cm, and 26.7cm from the hub.Compression of the tubing starts at approximately 29cm from the hub and goes to approximately 60.5cm from the hub.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, and ifu is provided with the complaint device, which states ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal." the ifu goes on to state ¿remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit." based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device, but instead lies with the patient¿s condition.Reportedly, it is unknown whether the patient¿s anatomy was calcified, but tortuous anatomy was noted, and the dilator was not reinserted prior to the removal as recommended in the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8053369
Report Number1820334-2018-03189
Device Sequence Number13904943
Product Code DYB
UDI-Device Identifier00827002562264
UDI-Public(01)00827002562264(17)210710(10)9006025
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Model NumberG56226
Device Catalogue NumberKCFW-6.0-35-70-RB-HFANL1-HC
Device Lot Number9006025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer02/21/2019
03/17/2020
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date02/26/2019
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PTAX4-14-170-2.5-16